# SDR CA040113010

- Difficulty date: January 8, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Piper PA-12
- Aircraft time: 7,218 hours
- Engine: Lyc O320C1A
- Propeller: Snsnch M74DM
- System (JASC): 7414 · Magneto/Distributor
- Part: Seal
- Part number: 10400554
- Condition: Worn
- Location: Magneto
- Component: Magneto
- Component part number: BENDIXS4LSC
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE OIL IN RT MAGNETO SEAL P/N 10-400554 LIP WORN FLAT.  SLEEVE P/N 10-357078 APPEARS TO BE OF SINTERED IRON NOT STEEL AS SINTERED IRON AND SINTERED BRASS SLEEVES WERE OBSOLETED MANY YEARS AGO. FIVE NEW SLEEVES IN STOCK ALSO APPEAR TO BE SINTERED IRON.  NOTE: SEAL IN LT HAND MAGNETO WAS NOT LEAKING BUT WAS WORN FLAT:  DOES THE ENGINE OIL WEEP THRU THE NEW SINTERED BUSHING SLEEVES?   IS THERE TOO MUCH TENSION ON THE OIL SEAL GARTER SPRING CAUSING PREMATURE WEAR.  OR IS THE SINTERED IRON THE CULPRIT CAUSING EARLY SEAL WEAR?
